Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 02:02:28 PM

Login with username, password and session length


Members
  • Total Members: 23785
  • Latest: corydon
Stats
  • Total Posts: 643560
  • Total Topics: 48968
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Changing meds  (Read 1448 times)

0 Members and 1 Guest are viewing this topic.

Offline TugaMan

  • Member
  • Posts: 34
Changing meds
« on: August 10, 2006, 04:53:39 PM »
Hi All!!!

My boyfriend has been taking Sustiva, Zerit and Epivir for about 3 years. His numbers are great: undetectable and with above average CD4, don't know the exact number. No major side effects as well.
The problem is he's grown a huge belly (lipo). His arms and legs are almost fatless. His face is normal. He was very athletic before stating taking meds and this situation is making him very sad. His family is starting to ask what's going on with his belly: "You should see a doctor!"  :-X
On the last appointment, he asked his Doc if he should change meds: keep the Sustiva and start taking Truvada (same as me). It would also be better for him to take two pills once a day than two in the morning and three in the evening.
My doubt is: can he do that? Will it be a disaster for his numbers? Will it be worth, meaning will his lipo fade?

Has anyone here had this problem? maybe with the same meds and changed to Sustiva/truvada with good results?

Thank you very much

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: Changing meds
« Reply #1 on: August 10, 2006, 05:03:47 PM »
hello,

i would think your partner's dr would be recommending a switch to something other than the zerit, given his emerging issue with lipo, and the fact that there are newer, easier drugs to choose from.
Truvada would seem a  good choice, assuming no/limited resistance, and no strong medical reasons for it not being an option.
Lipo should fade, in time, if he comes off the drug responsible...

other plus - you two can be pill buddies  :)

Kate
;ink to this sites info on truvada http://www.aidsmeds.com/drugs/Truvada.htm, also check lipodystrophy forum, and lessons.
« Last Edit: August 10, 2006, 05:06:10 PM by penguin »

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: Changing meds
« Reply #2 on: August 10, 2006, 05:16:58 PM »
Stop the Zerit. Why are Drs. still prescribing this crap.
The Biafra look will subside, at least it did for me, but the fat deposits as in the stomach are very very difficult to get rid of.

Offline TugaMan

  • Member
  • Posts: 34
Re: Changing meds
« Reply #3 on: August 10, 2006, 06:24:21 PM »
Thank you guys!

He was very happy and hopeful when he read the answers! You know... being 24 and watching your athletic body change to the "Biafra look" (loved that one) can be very tough.


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.